Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at May 24, 2015, 1:53 PM MDT for Kane County, Utah. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2015, 1:53 PM MDT (19:53 UTC)
- Expired
- May 24, 2015, 5:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 148 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
079
WGUS55 KSLC 241953
FFWSLC
UTC025-242345-
/O.NEW.KSLC.FF.W.0004.150524T1953Z-150524T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
153 PM MDT SUN MAY 24 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN KANE COUNTY IN UTAH...
* UNTIL 545 PM MDT
* AT 150 PM MDT...DOPPLER RADAR INDICATED SEVERAL THUNDERSTORMS
PRODUCING HEAVY RAIN OVER EASTERN KANE COUNTY.
* FLASH FLOODING IS EXPECTED IN THESE AREAS INCLUDING WAHWEAP...WARM
CREEK...LAST CHANCE AND CROTON CANYON DRAINAGES AS WELL AS OTHER
NORMALLY DRY WASHES AND SLOT CANYONS IN EASTERN KANE COUNTY.
* SEEK HIGHER GROUND IF IN THESE AREAS. TRAINED SPOTTERS HAVE
REPORTED VERY HEAVY RAINFALL IN THESE AREAS THAT WILL LEAD TO
FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3718 11188 3728 11187 3753 11120 3746 11094
3731 11084 3728 11087 3723 11087 3713 11094
3711 11112 3708 11114 3711 11118 3707 11120
3706 11130 3700 11143 3700 11156
$$
CRK1 follow-up statement
301
WGUS75 KSLC 242133
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
333 PM MDT SUN MAY 24 2015
UTC025-242345-
/O.CON.KSLC.FF.W.0004.000000T0000Z-150524T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
333 PM MDT SUN MAY 24 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR
EASTERN KANE COUNTY...
AT 330 PM MDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCING HEAVY RAIN IN EASTERN KANE COUNTY EARLIER IN THE
AFTERNOON. ADDITIONAL THUNDERSTORMS HAVE DEVELOPED OVER THE
HEADWATERS OF LAST CHANCE AND WARM CREEKS.
FLASH FLOODING REMAINS LIKELY ACROSS THE AREA INCLUDING THE
WAHWEAP...LAST CHANCE AND WARM CREEK DRAINAGES AS WELL AS CROTON
CANYON. ADDITIONAL SMALL STREAMS...DRY WASHES AND SLOT CANYONS
ACROSS EASTERN KANE COUNTY ARE AT RISK OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. DRY
WASHES...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 3718 11188 3728 11187 3753 11120 3746 11094
3731 11084 3728 11087 3723 11087 3713 11094
3711 11112 3708 11114 3711 11118 3707 11120
3706 11130 3700 11143 3700 11156
$$
CRKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at May 24, 10:13 AM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 24, 10:13 AM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1013 AM MDT SUN MAY 24 2015 .SYNOPSIS...A COOL AND MOIST NORTHERLY FLOW WILL REMAIN ACROSS THE REGION THROUGH THIS EVENING. HIGH PRESSURE WILL SLIDE EAST ACROSS UTAH LATE TONIGHT THROUGH TUESDAY...FOLLOWED BY THE NEXT PACIFIC STORM SYSTEM TO IMPACT MAINLY THE NORTHERN GREAT BASIN MIDWEEK. && .DISCUSSION...THE UPPER LOW POSITIONED OVER SOUTH-CENTRAL WYOMING THIS MORNING WILL CONTINUE ON A SLOW EASTWARD TRACK TOWARDS THE CENTRAL PLAINS STATES TODAY. THE STILL COOL AND MOIST AIR MASS IN PLACE OVER THE REGION WILL KEEP THINGS PRIMED FOR SCATTERED CONVECTION AREA-WIDE THROUGH AT LEAST THIS EVENING. WEAK HIGH PRESSURE ALOFT WILL SLIDE WEST-TO-EATS ACROSS THE GREAT BASIN LATE TONIGHT THOUGH TUESDAY. THE POSITION OF THE UPPER LOW A BIT FURTHER TO THE NORTH IN WYOMING WILL ALLOW WEAK SHORTWAVES ROTATING AROUND THE PARENT LOW TO TRACK SOUTH ACROSS ALL OF UTAH THROUGH EARLY THIS EVENING. THESE DYNAMIC FEATURES WILL REMAIN RATHER SUBTLE...EVEN IN THE WATER VAPOR IMAGERY...BUT WILL SUPPLY SUFFICIENT DYNAMIC LIFT IN THIS FAVORABLE AIR MASS FOR SHOWERS/ISOLATED THUNDERSTORMS JUST ABOUT ANYWHERE IN THE FORECAST AREA THROUGH THIS EVENING. DEEP CONVECTION OUTSIDE OF MAYBE NORTHEAST UTAH WILL STRUGGLE TO DEVELOP TODAY AS THE MID-LEVELS HAVE WARMED SLIGHTLY AND 700-400MB SHEAR REMAINS WEAK. PRECIP WILL WIND DOWN LATE TONIGHT AS THE UPPER LOW DRIFTS OFF INTO THE PLAINS STATES AND WEAK HIGH PRESSURE ALOFT MOVES INTO THE GREAT BASIN FROM THE WEST. TERRAIN-BASED CONVECTION SHOULD FIRE UP AGAIN MONDAY...THOUGH SUSPECT THAT PRECIP WILL BE SOMEWHAT LIMITED IN AREAL COVERAGE WITH THE UPPER RIDGE MOVING THROUGH THE STATE. THE UPPER LOW MOVING INTO THE PACIFIC NORTHWEST/NORTHERN ROCKIES FOR TUESDAY/WEDNESDAY WILL BRING A CYCLONIC WEST-SOUTHWEST FLOW TO THE NORTHERN/CENTRAL GREAT BASIN MIDWEEK. IMPACTS IN TERMS OF SHOWERS/STORMS WILL LIKELY BE LIMITED TO THE NORTHERN HALF OF THE FORECAST AREA...WITH WARMER AND BREEZY CONDITIONS FOR THE SOUTH. ISSUED AN EARLIER UPDATE TO BRING SHOWERS/STORMS IN A BIT EARLIER ACROSS NORTHERN UTAH TODAY. REMAINDER OF THE FORECAST LOOKS FINE AT THIS TIME. && .AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO REMAIN NORTHERLY THROUGH 03Z THEN SHIFT BACK TO SOUTHEAST. ALTHOUGH THERE IS A 20 PERCENT CHANCE WINDS MAY SWITCH BACK TO SOUTHEAST THROUGH 17Z THE WINDS WILL BE LIGHT. SHOWERS WILL BE IN THE VICINITY MAINLY THROUGH ABOUT 20Z WITH CIGS OSCILLATING BETWEEN 5500 AND 7000 FT AGL. AFT 20Z...CIGS WILL LIKELY REMAIN AT OR ABOVE 7000 FT AGL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CONGER AVIATION...STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 23, 9:44 PM MDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 944 PM MDT SAT MAY 23 2015 UTZ001>016-019>021-517-518-WYZ021-241300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 944 PM MDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT PRECIPITATION WILL CONTINUE MANLY ACROSS SOUTHERN UTAH OVERNIGHT. SNOW LEVELS WILL REMAIN IN THE 8000 TO 9000 FOOT RANGE...HOWEVER MAY BRIEFLY LOWER WITHIN AREAS OF HEAVIER PRECIPITATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT TIMES ACROSS THE OUTLOOK AREA THROUGHOUT THE HOLIDAY WEEKEND AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:44 PM MDT | Special Weather Statement | SLC | Tooele | 46 min |
| May 24, 5:22 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
| May 24, 5:38 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.